Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 39, NWS San Angelo, TX

June 26, 20118 counties in Texas

NWS San Angelo, TX issued this red flag warning at Jun 26, 2011, 4:11 AM CDT for 8 counties in Texas. It took effect at Jun 26, 2011, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2011, 4:11 AM CDT (09:11 UTC)
In effect from
Jun 26, 2011, 12:00 PM CDT
Expired
Jun 26, 2011, 9:00 PM CDT
In force
9 hr
Issued by
NWS San Angelo, TX

Counties Callahan County, TX, Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Shackelford County, TX, Taylor County, TX, Throckmorton County, TX

The radar

The Dyess AFB radar (KDYX), 52 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 9.2 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2011-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2303 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2011-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2303 J/kg
Mixed-layer CIN
-331 J/kg
Mixed-layer LCL
1874 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

605 
WWUS84 KSJT 260911
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
411 AM CDT SUN JUN 26 2011

...RED FLAG WARNING FOR THE BIG COUNTRY...

.CRITICAL FIRE WEATHER WEATHER CONDITIONS ARE EXPECTED ACROSS THE
BIG COUNTRY THIS AFTERNOON AND EVENING DUE TO STRONG SOUTH WINDS
AND RELATIVE HUMIDITY VALUES LESS THAN 20 PERCENT. ALSO...MOST OF 
THIS AREA IS UNDER EXCEPTIONAL DROUGHT CONDITIONS WHICH WILL ENHANCE
THE FIRE DANGER EVEN MORE.

TXZ049-054-098-099-113-114-127-128-270200-
/O.NEW.KSJT.FW.W.0039.110626T1700Z-110627T0200Z/
FISHER-NOLAN-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-
CALLAHAN-
411 AM CDT SUN JUN 26 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE BIG
COUNTRY...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING. 

* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...HASKELL...
  THROCKMORTON...JONES...SHACKELFORD...TAYLOR...CALLAHAN.

* WIND: SOUTH WINDS 20 TO 25 MPH AT THE 20 FOOT LEVEL.

* HUMIDITY: 15 TO 20 PERCENT

* TIMING: THIS AFTERNOON AND EVENING.

* IMPACTS: STRONG WINDS...DRY VEGETATION AND LOW RELATIVE 
  HUMIDITIES WILL BE VERY FAVORABLE FOR THE DEVELOPMENT OF 
  DANGEROUS WIND DRIVEN FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/SJT
1 follow-up statement
716 
WWUS84 KSJT 262042
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
342 PM CDT SUN JUN 26 2011

...RED FLAG WARNING CONTINUES FOR THE BIG COUNTRY...

.CRITICAL FIRE WEATHER WEATHER CONDITIONS WILL CONTINUE ACROSS
THE BIG COUNTRY THIS AFTERNOON AND EVENING DUE TO STRONG SOUTH
WINDS NEAR 20 MPH AND RELATIVE HUMIDITY VALUES LESS THAN 20
PERCENT. ALSO...MOST OF THIS AREA IS UNDER EXCEPTIONAL DROUGHT
CONDITIONS WHICH WILL FURTHER ENHANCE THE FIRE DANGER.

TXZ049-054-098-099-113-114-127-128-270200-
/O.CON.KSJT.FW.W.0039.000000T0000Z-110627T0200Z/
FISHER-NOLAN-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-
CALLAHAN-
342 PM CDT SUN JUN 26 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE BIG COUNTRY...

* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...HASKELL...
  THROCKMORTON...JONES...SHACKELFORD...TAYLOR...CALLAHAN. 

* WIND: SOUTH 20 FOOT WINDS NEAR 20 MPH.

* HUMIDITY: 17 TO 20 PERCENT

* TIMING: THIS AFTERNOON AND EVENING.

* IMPACTS: STRONG WINDS...DRY VEGETATION AND LOW RELATIVE
  HUMIDITIES WILL BE VERY FAVORABLE FOR THE DEVELOPMENT OF
  DANGEROUS WIND DRIVEN WILDFIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE
VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT

JOHNSON

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Jun 26, 4:03 AM CDT, 8 minutes earlier.

Area forecast discussion, Jun 26, 4:03 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
403 AM CDT SUN JUN 26 2011

.SHORT TERM...
A LARGE UPPER HIGH WILL CONTINUE TO GRIP WC TX AND RESULT IN STRONG
SUBSIDENCE AND LOTS OF SUNSHINE ALLOWING THE MAX TEMPS TO RISE INTO
THE TRIPLE DIGITS OVER A LARGE PART OF THE REGION THIS AFTERNOON.
THE WARMEST TEMPERATURES WILL CONTINUE TO BE ACROSS THE FAR NORTH
AND THE WESTERN AREAS.

&&

.LONG TERM...
A CONTINUATION OF HOT AND DRY WEATHER WILL CONTINUE ACROSS WEST
CENTRAL TEXAS THIS WEEK INTO NEXT WEEKEND AS A PERSISTENT RIDGE OF
HIGH PRESSURE INFLUENCES THE REGION. DAYTIME HIGHS WILL TOP 100
DEGREES OVER MUCH OF THE AREA THROUGH AT LEAST FRIDAY...WITH THE
EXCEPTION OF THE NORTHWEST HILL COUNTRY AND NORTH EDWARDS PLATEAU
WHERE SOME UPPER 90S WILL OCCUR. MINIMUM TEMPERATURES WILL BE WARM
WITH OVERNIGHT LOWS IN THE 70S. DESPITE THE WARM TEMPERATURES...HEAT
INDICES ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA THROUGH THE
PERIOD.

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE BIG COUNTRY
THIS AFTERNOON AND EVENING DUE TO RH VALUES LESS THAN 20 PERCENT...
20 FOOT SOUTH WINDS OF 20 TO 25 MPH...HOT TEMPERATURES AND
EXCEPTIONAL DROUGHT CONDITIONS. ELEVATED FIRE WEATHER CONDITIONS
CAN BE EXPECTED THROUGH THE MIDDLE OF NEXT WEEK FOR MUCH OF THE
CONCHO VALLEY AND BIG COUNTRY.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	103  75 103  75 100 /   0   0   0   0   0
SAN ANGELO 	106  77 105  76 102 /   0   0   0   0   0
JUNCTION 	100  75 100  74  98 /   0   0   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR
THE FOLLOWING ZONES: CALLAHAN...FISHER...HASKELL...JONES...
NOLAN...SHACKELFORD...TAYLOR...THROCKMORTON.

&&

21/24
Hazardous weather outlook, Jun 25, 3:00 PM CDT, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
300 PM CDT SAT JUN 25 2011

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-262000-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
300 PM CDT SAT JUN 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE
ACROSS PARTS OF THE CONCHO VALLEY AND BIG COUNTRY THIS AFTERNOON
AND EARLY EVENING DUE TO GUSTY SOUTH WINDS AND LOW RELATIVE
HUMIDITY VALUES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED
ACROSS MUCH OF THE CONCHO VALLEY AND BIG COUNTRY ON SUNDAY
AFTERNOON...AS GUSTY SOUTH WINDS COMBINE WITH LOW RELATIVE
HUMIDITY VALUES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

DANIELS

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.